Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

July 2, 2021Centre County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 2, 2021, 6:07 PM EDT for Centre County, Pennsylvania. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 6:07 PM EDT (22:07 UTC)
Expired
Jul 2, 2021, 6:30 PM EDT
In force
23 min
Issued by
NWS State College, PA

County Centre County, PA

The radar

The State College radar (KCCX), 45 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WWUS81 KCTP 022207
SPSCTP

Special Weather Statement
National Weather Service State College PA
607 PM EDT Fri Jul 2 2021
 
PAZ019-027-049-022230-
Union PA-Mifflin PA-Southern Centre PA-
607 PM EDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION...MIFFLIN...AND
SOUTHERN CENTRE COUNTIES UNTIL 630 PM EDT...

At 607 PM EDT, Doppler radar indicated a strong thunderstorm near
Madisonburg, moving southeast at 25 mph.

Penny size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Woodward, Lamar, Millheim, Aaronsburg, Rebersburg, Spring Mills,
Coburn, Madisonburg, Weikert, Poe Valley State Park and Reeds Gap
State Park.

LAT...LON 4089 7769 4101 7756 4100 7753 4097 7751
      4097 7748 4086 7726 4081 7733 4081 7735
      4080 7735 4071 7748
TIME...MOT...LOC 2207Z 312DEG 21KT 4091 7757 

$$

Travis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:26 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 2, 3:26 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service State College PA
326 PM EDT Fri Jul 2 2021

.SYNOPSIS...
A well-defined upper low now over NW PA will slide slowly east
tonight and hang up over eastern PA on Saturday. Numerous
showers and thunderstorms are expected again on Saturday, mainly
during the afternoon. As this upper level feature moves away,
the weather will improve on Sunday with comfortable
temperatures and humidity. Only isolated showers are possible on
the afternoon Sunday, the 4th of July.

Hot, humid weather will return for the new week, and rain is
likely during the middle of the upcoming week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
5H low appears to be over Warren Co at 18Z, moving slightly to
the south and east. Numerous SHRA/TSRA on the radar, mainly over
the NW. The cold temps aloft are making some small hail fall
out of the taller storms. Temps are cooling off where, and near,
the showers have passed through. The lowest chc for showers for
the next few hours will be in the south-central mtns. The
highest chances will be in the PVA east of the low. The loss of
sun/heating later this aftn and evening will diminish the
showers, but some will linger through midnight due to the good
upper forcing. Overnight, the majority of the CWA will be dry
and some clearing will lead to fog forming, despite the
dewpoints only in the 50s. Mins will be close to 50F on the
highest elevations, but close to 60F in the urban areas along
and near the Susq River.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
After the morning fog and any low clouds burn off, SHRA/TSRA
will pop back up. The upper low will be over ern PA by then, and
we expect the majority of the convection to be to the east of
UNV. Keeping the PoPs very similar to going forecast with
liklies in the eastern quarter of the CWA tapering to low
chc/sct for the western half of the area. Maxes should be
cooler compared to Friday over the east where more clouds and
the rain will keep it in the u60s-m70s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Independence Day on Sunday looks to have the best weather of the
weekend, as the main cold core upper trough shifts east of the
region. Although an isolated afternoon shower or thunderstorm
can't be ruled out, much of the day looks rain- free. And it will
be milder than Friday and Saturday but not too warm. Monday
also looks generally rain- free, as a weak warm front crosses
through and heights rise across the region. Monday will also be
significantly warmer, with temperatures rising back to the mid
and upper 80s for highs.

As more heat and humidity begins to build by Tuesday and a weak
cold front approaches from the northwest, at least isolated
afternoon showers and thunderstorms could make a return. Latest
medium range guidance suggests this front will stall out over PA
Wednesday and into late week possibly supporting a return to a
wetter pattern.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Scattered showers and thunderstorms may cause local reductions
for a brief time. All shower and thunderstorm activity will
dwindle after sunset. Reductions to MVFR at most sites tonight
and into tomorrow morning. Possible brief reduction to IFR at
BFD and JST during this time.

Another round of showers and thunderstorms expected Saturday
afternoon, very similar to today. Expect brief reductions during
this time.

Conditions improve for the later part of the weekend.

Outlook...
Sat... AM low cigs possible W Mtns. Isolated PM tsra impacts
possible, mainly eastern Pa.
Sun... Slight chance of AM low cigs W Mtns.
Mon... No sig wx expected.
Tue... Scattered PM tsra impacts possible NW Mtns.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Fitzgerald/Gartner
AVIATION...Gutierrez
Hazardous weather outlook, Jul 2, 5:10 AM EDT, 12 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
510 AM EDT Fri Jul 2 2021

PAZ034>036-056-057-059-063>066-030915-
Bedford-Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-
Lancaster-
510 AM EDT Fri Jul 2 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010>012-017>019-024>028-033-037-041-042-045-046-049>053-
058-030915-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Schuylkill-
510 AM EDT Fri Jul 2 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 2, 4:26 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service State College PA
426 PM EDT Fri Jul 2 2021

PAZ053-058-022100-
Columbia PA-Schuylkill PA-
426 PM EDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF COLUMBIA AND SCHUYLKILL
COUNTIES UNTIL 500 PM EDT...

At 425 PM EDT, Doppler radar indicated a strong thunderstorm over
Aristes, moving east at 15 mph.

Penny size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Shenandoah, Mahanoy City, Frackville, Ashland, Girardville, Lavelle,
Altamont, Englewood, Aristes, Fountain Springs, Locustdale, Wilburton
Number Two, Locust Lake State Park, New Boston-Morea, Shenandoah
Heights, Gilberton, Centralia and Kaska.

LAT...LON 4076 7637 4085 7638 4085 7612 4073 7609
TIME...MOT...LOC 2025Z 269DEG 12KT 4082 7631

Travis
Special weather statement, Jul 2, 4:34 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service State College PA
434 PM EDT Fri Jul 2 2021

PAZ037-022100-
Tioga-
434 PM EDT Fri Jul 2 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN TIOGA
COUNTY...

At 434 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Millerton to 8 miles southeast of
Lawrenceville to near Keeneyville. Movement was southeast at 5 mph.

Wind gusts up to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Elkland, Lawrenceville, Millerton, Tioga, Roseville and Tioga
Junction.

LAT...LON 4199 7692 4192 7692 4192 7691 4184 7690
      4187 7727 4200 7731 4200 7693
TIME...MOT...LOC 2034Z 317DEG 4KT 4199 7691 4193 7699 4192 7723

Evanego
Special weather statement, Jul 2, 4:49 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service State College PA
449 PM EDT Fri Jul 2 2021

PAZ041-046-022115-
Southern Lycoming PA-Northern Lycoming PA-
449 PM EDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING AND
NORTHERN LYCOMING COUNTIES UNTIL 515 PM EDT...

At 449 PM EDT, Doppler radar indicated a strong thunderstorm over
Loyalsockville. This storm was nearly stationary.

Penny size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Trout Run, Barbours and Loyalsockville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4127 7695 4130 7704 4138 7707 4145 7703
      4149 7697 4139 7678
TIME...MOT...LOC 2049Z 209DEG 3KT 4134 7694

Colbert
Special weather statement, Jul 2, 5:05 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service State College PA
505 PM EDT Fri Jul 2 2021

PAZ058-022130-
Schuylkill-
505 PM EDT Fri Jul 2 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL SCHUYLKILL
COUNTY...

At 505 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Nesquehoning to near Snyders to near
Hamburg. Movement was northeast at 5 mph.

Wind gusts up to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Snyders and New Ringgold.

LAT...LON 4073 7578 4070 7581 4066 7595 4065 7596
      4068 7601 4082 7590 4073 7576
TIME...MOT...LOC 2105Z 235DEG 6KT 4086 7587 4074 7593 4056 7608

Evanego
Special weather statement, Jul 2, 5:52 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service State College PA
552 PM EDT Fri Jul 2 2021

PAZ049-052-022230-
Union-Northumberland-
552 PM EDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NORTHUMBERLAND AND
EAST CENTRAL UNION COUNTIES...

At 552 PM EDT, a strong thunderstorm was located over Linntown,
moving east at 15 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Milton, Lewisburg, Winfield, Linntown, Montandon, West Milton and
Bucknell.

LAT...LON 4097 7678 4096 7679 4091 7679 4090 7694
      4100 7698 4105 7676
TIME...MOT...LOC 2152Z 250DEG 14KT 4095 7691

Evanego
Special weather statement, Jul 2, 6:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
607 PM EDT Fri Jul 2 2021

PAZ019-027-049-022230-
Union PA-Mifflin PA-Southern Centre PA-
607 PM EDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION...MIFFLIN...AND
SOUTHERN CENTRE COUNTIES UNTIL 630 PM EDT...

At 607 PM EDT, Doppler radar indicated a strong thunderstorm near
Madisonburg, moving southeast at 25 mph.

Penny size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Woodward, Lamar, Millheim, Aaronsburg, Rebersburg, Spring Mills,
Coburn, Madisonburg, Weikert, Poe Valley State Park and Reeds Gap
State Park.

LAT...LON 4089 7769 4101 7756 4100 7753 4097 7751
      4097 7748 4086 7726 4081 7733 4081 7735
      4080 7735 4071 7748
TIME...MOT...LOC 2207Z 312DEG 21KT 4091 7757

Travis

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:05 PM EDTSpecial Weather StatementCTPUnion25 min
Jul 2, 1:49 PM EDTSpecial Weather StatementCTPUnion26 min
Jul 2, 2:12 PM EDTSpecial Weather StatementCTPUnion48 min
Jul 2, 2:50 PM EDTSpecial Weather StatementCTPPotter25 min
Jul 2, 3:08 PM EDTSpecial Weather StatementCTPNorthumberland37 min
Jul 2, 3:18 PM EDTSpecial Weather StatementCTPMontour27 min
Jul 2, 4:04 PM EDTSpecial Weather StatementCTPLebanon26 min
Jul 2, 4:04 PM EDTSpecial Weather StatementCTPTioga26 min
Jul 2, 4:18 PM EDTSpecial Weather StatementCTPColumbia27 min
Jul 2, 4:22 PM EDTSpecial Weather StatementCTPLycoming23 min
Jul 2, 4:26 PM EDTSpecial Weather StatementCTPSchuylkill34 min
Jul 2, 4:34 PM EDTSpecial Weather StatementCTPTioga26 min
Jul 2, 4:49 PM EDTSpecial Weather StatementCTPLycoming26 min
Jul 2, 5:05 PM EDTSpecial Weather StatementCTPCarbon25 min
Jul 2, 5:52 PM EDTSpecial Weather StatementCTPUnion38 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.